Alert archive / Guam / High Surf Advisories in 2021
High Surf Advisory 4, NWS Guam
NWS Guam issued this high surf advisory at Feb 28, 2021, 2:44 PM CST. It took effect at Feb 28, 2021, 9:41 PM CST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2021, 2:44 PM CST (20:44 UTC)
- In effect from
- Feb 28, 2021, 9:41 PM CST
- Expired
- Mar 2, 2021, 2:00 PM CST
- In force
- 40 hr
- Issued by
- NWS Guam
The text
As transmitted.
337 WHMY40 PGUM 282044 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 644 AM ChST Mon Mar 1 2021 GUZ001>004-010445- /O.NEW.PGUM.SU.Y.0004.210301T0800Z-210302T0700Z/ /O.NEW.PGUM.RP.S.0006.210301T0800Z-210302T0700Z/ Guam-Rota-Tinian-Saipan- 644 AM ChST Mon Mar 1 2021 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 PM CHST TUESDAY... ...HIGH RIP CURRENT RISK IN EFFECT FROM 6 PM CHST THIS EVENING THROUGH TUESDAY AFTERNOON... * WHAT...For the High Surf Advisory, large breaking waves of 8 to 11 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...North and west facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...From 6 PM this evening to 5 PM Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and west. It will be risky to swim and snorkel in these conditions. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Stanko
6 follow-up statements
016 WHMY40 PGUM 010341 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 141 PM ChST Mon Mar 1 2021 GUZ001>004-011145- /O.EXT.PGUM.SU.Y.0004.210301T0341Z-210302T0700Z/ /O.EXT.PGUM.RP.S.0006.210301T0341Z-210302T0700Z/ Guam-Rota-Tinian-Saipan- 141 PM ChST Mon Mar 1 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 5 PM CHST TUESDAY... ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY AFTERNOON... * WHAT...For the High Surf Advisory, large breaking waves of 8 to 11 feet expected in the surf zone. For the High Rip Current Risk, dangerous rip currents expected. * WHERE...North and west facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...Now until 5 PM ChST Tuesday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and west. It will be risky to swim and snorkel in these conditions. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Hong
568
WHMY40 PGUM 010755
CFWGUM
Coastal Hazard Message
National Weather Service Tiyan GU
555 PM ChST Mon Mar 1 2021
GUZ001>004-012200-
/O.EXT.PGUM.SU.Y.0004.000000T0000Z-210302T0800Z/
/O.EXT.PGUM.RP.S.0006.000000T0000Z-210302T0800Z/
Guam-Rota-Tinian-Saipan-
555 PM ChST Mon Mar 1 2021
...HIGH SURF ADVISORY UNTIL 5 AM TUESDAY ALONG WEST FACING REEFS...
...HIGH SURF ADVISORY UNTIL 5 PM TUESDAY ALONG NORTH FACING REEFS...
...HIGH RIP RISK UNTIL 5 AM TUESDAY ALONG WEST FACING REEFS...
...HIGH RIP RISK UNTIL 5 PM TUESDAY ALONG NORTH FACING REEFS...
* WHAT...For the High Surf Advisory, large breaking waves of 8
to 10 feet expected in the surf zone. For the High Rip Current
Risk, dangerous rip currents expected.
* WHERE...North and west facing reefs of Guam, Rota, Tinian and
Saipan.
* WHEN...For west facing reefs, until 6 AM Tuesday.
For north facing reefs, until 6 PM Tuesday.
* IMPACTS...Dangerous swimming and surfing conditions and
localized beach erosion. Rip currents can sweep even the best
swimmers away from shore into deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid venturing near reef lines facing north and west. It will be
risky to swim and snorkel in these conditions. Inexperienced
swimmers should remain out of the water due to dangerous surf
conditions.
&&
$$
Hong621
WHMY40 PGUM 010809 CCA
CFWGUM
Coastal Hazard Message...CORRECTED
National Weather Service Tiyan GU
609 PM ChST Mon Mar 1 2021
GUZ001>004-012200-
/O.COR.PGUM.SU.Y.0004.000000T0000Z-210302T0800Z/
/O.COR.PGUM.RP.S.0006.000000T0000Z-210302T0800Z/
Guam-Rota-Tinian-Saipan-
609 PM ChST Mon Mar 1 2021
Correction to advisory valid time to 5 PM.
...HIGH SURF ADVISORY UNTIL 5 AM TUESDAY ALONG WEST FACING REEFS...
...HIGH SURF ADVISORY UNTIL 5 PM TUESDAY ALONG NORTH FACING REEFS...
...HIGH RIP RISK UNTIL 5 AM TUESDAY ALONG WEST FACING REEFS...
...HIGH RIP RISK UNTIL 5 PM TUESDAY ALONG NORTH FACING REEFS...
* WHAT...For the High Surf Advisory, large breaking waves of 8
to 10 feet expected in the surf zone. For the High Rip Current
Risk, dangerous rip currents expected.
* WHERE...North and west facing reefs of Guam, Rota, Tinian and
Saipan.
* WHEN...For west facing reefs, until 5 AM Tuesday.
For north facing reefs, until 5 PM Tuesday.
* IMPACTS...Dangerous swimming and surfing conditions and
localized beach erosion. Rip currents can sweep even the best
swimmers away from shore into deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid venturing near reef lines facing north and west. It will be
risky to swim and snorkel in these conditions. Inexperienced
swimmers should remain out of the water due to dangerous surf
conditions.
&&
$$
Hong198 WHMY40 PGUM 012049 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 649 AM ChST Tue Mar 2 2021 GUZ001>004-020700- /O.EXT.PGUM.SU.Y.0004.000000T0000Z-210302T0700Z/ /O.EXT.PGUM.RP.S.0006.000000T0000Z-210302T0700Z/ Guam-Rota-Tinian-Saipan- 649 AM ChST Tue Mar 2 2021 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 5 PM THIS AFTERNOON... ...HIGH RISK OF RIP CURRENTS UNTIL 5 PM THIS AFTERNOON... * WHAT...For the High Surf Advisory, large breaking waves of 7 to 9 feet expected in the surf zone. For the High Risk of Rip Currents, dangerous rip currents are expected. * WHERE...North facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...Until 5 PM ChST this afternoon. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north and west. It will be risky to swim and snorkel in these conditions. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Stanko
893 WHMY40 PGUM 020534 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 334 PM ChST Tue Mar 2 2021 GUZ001>004-021345- /O.EXT.PGUM.SU.Y.0004.000000T0000Z-210302T2000Z/ /O.EXT.PGUM.RP.S.0006.000000T0000Z-210302T2000Z/ Guam-Rota-Tinian-Saipan- 334 PM ChST Tue Mar 2 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM WEDNESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 AM WEDNESDAY... * WHAT...For the High Surf Advisory, large breaking waves of 9 to 11 feet expected in the surf zone. For the High Risk of Rip Currents, dangerous rip currents are expected. * WHERE...North facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...Until 6 AM Wednesday morning. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing north. It will be risky to swim and snorkel in these conditions. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Slaughter
807 WHMY40 PGUM 022016 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 616 AM ChST Wed Mar 3 2021 GUZ001>004-022130- /O.EXP.PGUM.SU.Y.0004.000000T0000Z-210302T2000Z/ /O.EXP.PGUM.RP.S.0006.000000T0000Z-210302T2000Z/ Guam-Rota-Tinian-Saipan- 616 AM ChST Wed Mar 3 2021 ...HIGH SURF ADVISORY HAS EXPIRED... ...HIGH RIP CURRENT RISK HAS EXPIRED... Wave heights have diminished allowing surf to drop below hazardous levels and rip current risk to ease to moderate. $$ Stanko
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Feb 28, 3:02 AM CST, 11 hours 42 minutes earlier.
Area forecast discussion, Feb 28, 3:02 AM CST, 11 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
702 PM ChST Sun Feb 28 2021
.Marianas Synopsis...
Partly cloudy skies and moderate to fresh trade winds continue over
the Marianas. Buoys at Ritidian and Tanapag are reporting 5 to 6
feet.
&&
.Discussion...
The weather continues to remain dry for the next few days with the
KBDI staying in the high to very high category. No major changes were
made from the previous forecast except for taking out precipitation
for tonight. Issued a Red Flag Warning as gusts started early in the
morning, and tomorrow looks to be pretty much the same. Maintained
the slight increase in PoPs and cloud cover for Wednesday through
Friday with some trade wind troughs passing through. Overall weather
is pretty uneventful with isolated showers the worst-case scenario as
far as precipitation.
&&
.Marine...
A very broad area of northerly winds associated with a high just east
of Japan will bring northerly swell to the Marianas starting Monday
which will bring surf heights to hazardous levels of 9 feet for north
facing reefs on Monday night. The latest tabular wave model shows
combined seas of 10 feet Monday night for the far northern coastal
waters for about a 24 hour period.
&&
.Fire weather...
Relative humidities were pretty low today for WFO Guam, around the
lower 50s, and Santa Rita had a few hours of 25 mph gusts in the
midday. Definitely not expecting any wetting rains anytime soon. Fire
Weather Watch remains in effect until tomorrow night so may have to
extend if humidities stay below 60% and winds reach 17 mph or more.
&&
.Eastern Micronesia...
A few showers are seen just south of Pohnpei and Kosrae along the
leading edge of a northeasterly trade-wind surge. Farther east, a
trade-wind trough is making its way toward the Marshalls from the
Dateline.
For Majuro, west of the Dateline, convection associated with the
trade-wind trough is relatively shallow, being suppressed by drier
and subsident flow in the mid and upper levels. However, east of the
Dateline, deeper convection is seen where strong upper-level
westerlies pass over the area. The shear pattern of this second area
will continue to generate deep convection, but this activity is not
expected to move west of the Dateline, rather, for now, it will be
held in place by the upper-level shear. However, the westward-moving
trough will bring showers to Majuro by Monday morning, eventually to
dry out by Tuesday and for much of the rest of the week. Late in the
week, another upper-level trough will dig southeastward from near
Wake Island and will cause a jet streak to extend westward to just
northeast of Majuro. This would be a change for more favorable
convective dynamics should there be some form of low-level lifting
mechanism. At the moment models show just weakly convergent flow and
some showers. Will keep an eye on this pattern nonetheless.
For Kosrae and Pohnpei, dry weather is expected through the week with
moderate to fresh northeast trades. A small increase in showers is
possible late week as weak trade-wind disturbances push through.
Seas will range between 6 and 8 feet in the short term but will
increase about a foot or 2 by midweek as a north swell enters the
region. Surf could approach hazardous levels of around 9 feet by
Tuesday or Wednesday at Pohnpei and Kosrae.
&&
.Western Micronesia...
Isolated showers associated with a surface trough are seen passing to
the southwest of Yap, heading toward Koror. A few showers are also
seen near Chuuk with a small trade-wind surge to the south. A dry
pattern is expected across the region with only isolated showers seen
in the short term for Koror as the trough approaches tonight. Most
convection in the region will be confined to near or just north of
the near-equatorial trough well to the south. Late in the week, a
westward-moving trade-wind disturbance will bring increasing showers
to Chuuk.
Seas will range from 4 to 7 feet in the far west, somewhat lower than
prior forecasts, but based on latest altimetry data, while seas of 7
to 8 feet are expected at Chuuk. Seas will build to between 7 and 9
feet across the region as north swell reaches the area. Surf could
approach hazardous levels of 9 feet at Yap and Palau around Tuesday,
and possibly at Chuuk around Wednesday.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...Red Flag Warning until 7 PM ChST this evening for GUZ001.
Fire Weather Watch through Monday evening for GUZ001.
Marianas Waters...None.
&&
Marianas: Hong
Micronesia: AydlettThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 2:44 PM CST | Rip Current Statement | GUM | 47 hr | |
| Feb 28, 3:23 PM CST | Red Flag Warning | GUM | 11 hr |
Nearby
High Surf Advisories in Guam, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.